# SDR 97ZZZX4202

- Difficulty date: August 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Luscom 8A
- System (JASC): 5711 · Wing Spar
- Part: Spar Capstrip
- Condition: Separated
- Location: Wing
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AS REQUIRED, CONDUCTED THE WING INSPECTION ON LUSCOMBE METAL WING IAW APPENDIX TO FAA AD96-24-17.  FOUND NO INTERGRANULAR CORROSION.  DID FIND SOME LOOSE INSULATION AND URINE STAINS WHICH WAS EASILY REMOVED WITH COAT HANGERS AND BY SPRAYING OUT THE WING WITH A HOSE.  WHILE LIFTING THE WING TO INSPECT THROUGH THE STRUT HOLE AND AT THE INBOARD ROOT AREA HEARD A 'POP' IN THE WING THAT WAS NOT EXPECTED, THOUGHT IT MIGHT BE OIL CANNING OF THE SKINS IN THE WING TOP.  LATER INSPECTION FOUND THE CABIN ROOF SKIN HAD BEEN DEFORMED AT THE WING ROOT, AND THAT THE REAR SPAR CAPSTRIP HAD SEPARATED FROM THE SPAR WEB AT THE WING ATTACHMENT FITTING.  THE CRACK IS .75 INCH LONG.
